MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on september 3, 2018 that a wallflex biliary rx covered stent was to be used to treat a malignant stricture in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient' anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, a hole was noted on the stent cover after the stent was deployed inside the patient.The stent was removed with forceps and another wallflex biliary stent was placed to complete the procedure.There were no patient complications as a result of this event.The patient condition following the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex biliary rx covered stent was to be used to treat a malignant stricture in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient' anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, a hole was noted on the stent cover after the stent was deployed inside the patient.The stent was removed with forceps and another wallflex biliary stent was placed to complete the procedure.There were no patient complications as a result of this event.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A wallflex biliary rx covered stent was received for analysis; the delivery system was not returned.Visual examination found the stent cover was damaged; two holes in the cover at the distal end were noted.The stent was measured to be within specification.No other issues with the stent were noted.The reported event was confirmed.Based on the event description and the analysis of the returned device, most likely procedural factors encountered during the procedure could have possibly affect the performance of the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.Catalog number has been corrected.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7914151
Report Number3005099803-2018-60525
Device Sequence Number10976979
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2018
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number0019656367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;